Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 71, NWS Bismarck, ND

June 7, 2005Bottineau County, Renville County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 7, 2005, 12:32 AM CDT for Bottineau County, Renville County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 12:32 AM CDT (05:32 UTC)
Expired
Jun 7, 2005, 1:31 AM CDT
In force
59 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Bottineau County, ND, Renville County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 5.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
868 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 070533
SVRBIS
NDC009-075-070630-
/O.NEW.KBIS.SV.W.0071.050607T0532Z-050607T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1232 AM CDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA
  RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA

* UNTIL 130 AM CDT

* AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORMA TO
  GLENBURN...OR ALONG A LINE EXTENDING FROM 38 MILES NORTHWEST OF
  MINOT TO 19 MILES NORTHEAST OF MINOT...AND MOVING NORTHEAST AT 30
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LANSFORD AROUND 1235 AM CDT
  MOHALL AROUND 1245 AM CDT
  ECKMAN AROUND 1250 AM CDT
  MAXBASS AROUND 1255 AM CDT
  RUSSELL AROUND 100 AM CDT
  NEWBURG AROUND 105 AM CDT
  ANTLER AROUND 115 AM CDT

LAT...LON 4864 10078 4864 10105 4847 10107 4847 10136
      4855 10180 4856 10184 4873 10184 4874 10201
      4900 10200 4900 10078

$$

WAA
2 follow-up statements
000 
WWUS53 KBIS 070601
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
101 AM CDT TUE JUN 7 2005

NDC009-075-070630-
/O.CON.KBIS.SV.W.0071.000000T0000Z-050607T0630Z/
RENVILLE ND-BOTTINEAU ND-
101 AM CDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR
BOTTINEAU AND RENVILLE COUNTIES...

AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LORAINE TO 7 MILES EAST OF KRAMER...OR ALONG A LINE EXTENDING FROM 44
MILES NORTH OF MINOT TO 12 MILES SOUTHWEST OF BOTTINEAU...MOVING
NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WESTHOPE AND LANDA BY 115 AM CDT
  ANTLER BY 120 AM CDT
  CARBURY AND SOURIS BY 125 AM CDT
  ROTH BY 130 AM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4865 10053 4864 10105 4847 10107 4847 10136
      4855 10180 4856 10184 4873 10184 4874 10201
      4900 10200 4898 10043

$$

WAA
000 
WWUS53 KBIS 070631
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
131 AM CDT TUE JUN 7 2005

NDC009-075-070641-
/O.EXP.KBIS.SV.W.0071.000000T0000Z-050607T0630Z/
RENVILLE ND-BOTTINEAU ND-
131 AM CDT TUE JUN 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR BOTTINEAU AND RENVILLE
COUNTIES EXPIRES AT 130 AM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.

LAT...LON 4865 10053 4864 10105 4847 10107 4847 10136
      4855 10180 4856 10184 4873 10184 4874 10201
      4900 10200 4898 10043

$$

WAA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:10 PM CDT, 10 hours 22 minutes earlier.

Area forecast discussion, Jun 6, 2:10 PM CDT, 10 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
210 PM CDT MON JUN 6 2005

.SHORT TERM...
MAIN CONCERN IS SEVERE WEATHER AND FLASH FLOODING TONIGHT. LOW LEVEL
MOISTURE IS STREAMING INTO THE REGION AHEAD OF A DEVELOPING SURFACE
LOW. CAPES WILL BE RISING THIS AFTERNOON AND A LOW LEVEL JET WILL
MOVE INTO THE STATE THIS EVENING. EXPECT THUNDERSTORMS TO BEGIN IN
THE FAR WEST BEFORE SUNSET.  NORTH CENTRAL AND NORTHWEST NORTH
DAKOTA HAS THE HIGHEST RISK OF HEAVY RAIN AND FLOODING.  THE ETA AND
GFS MODELS SHOW MAXIMUM CONVERGENCE AND THE MOST QPF JUST NORTH OF A
SURFACE LOW CENTER. THE THREAT OF SEVERE WEATHER WILL CONTINUE INTO
TUESDAY FOR CENTRAL ND. SHORT WAVES WILL COMBINE WITH A LINGERING
SURFACE LOW TO MAINTAIN A POTENTIAL FOR SEVERE THUNDERSTORMS. THEN A
PERSISTENT  SOUTHWEST FLOW ALOFT WILL MAINTAIN A GOOD CHANCE OF
THUNDERSTORMS WEDNESDAY AND THURSDAY.

.LONG TERM...
FRIDAY THROUGH MONDAY NIGHT...MADE VERY FEW CHANGES TO THE EXTENDED
FORECAST PACKAGE AS INHERITED FORECAST LOOKING GOOD. LATEST GFS80
SOLUTION CONTINUES TO DEVELOP AN UPPER LOW OVER MT ON SUNDAY. THIS
WILL BRING THE BEST CHANCE OF THUNDERSTORMS TO THE REGION SATURDAY
NIGHT THROUGH SUNDAY EVENING AS THE NORTHERN PLAINS FALLS UNDER VERY
GOOD UPPER LEVEL DIVERGENCE AND DECENT MOISTURE ADVECTION.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
...FLASH FLOOD WATCH NORTHWEST AND NORTH CENTRAL ND FROM 9 PM CDT
THIS EVENING TO 6 AM CDT TUESDAY MORNING...

&&

LM/NH
Hazardous weather outlook, Jun 6, 4:34 AM CDT, 19 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
434 AM CDT MON JUN 6 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-070933-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
434 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE TO SOUTHEASTERN MONTANA
THIS AFTERNOON.  THUNDERSTORMS WILL DEVELOP NEAR THE LOW...THEN MOVE
INTO WESTERN NORTH DAKOTA BY LATE AFTERNOON...AND SPREAD INTO CENTRAL
NORTH DAKOTA TONIGHT.  SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS THE LOW
MOVES EAST ACROSS THE NORTHERN PLAINS.  SOME THUNDERSTORMS COULD BE
SEVERE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

In the hours before

Local storm report, Jun 6, 9:49 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
949 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             16 SE AMIDON            46.32N 103.08W
06/06/2005  0.75 INCH        SLOPE              ND   CO-OP OBSERVER

&&

CPRINDIVILLE
Local storm report, Jun 6, 9:59 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
959 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     FUNNEL CLOUD     7 NW HETTINGER          46.08N 102.74W
06/06/2005                   ADAMS              ND   LAW ENFORCEMENT

&&

CPRINDIVILLE
Local storm report, Jun 6, 11:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1158 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     HAIL             STRASBURG               46.13N 100.16W
06/06/2005  1.00 INCH        EMMONS             ND   TRAINED SPOTTER

            QUARTER SIZE HAIL AND 45 TO 50 MPH WINDS 1143 TO 1147 PM
            AND ON-GOING

&&

VROLLER
Special weather statement, Jun 7, 12:10 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1210 AM CDT TUE JUN 7 2005

NDZ001-002-009-010-017-018-031>033-040-041-043-044-070524-
ADAMS-BILLINGS-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-HETTINGER-
MCKENZIE-MOUNTRAIL-SLOPE-STARK-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...DICKINSON...CROSBY...BOWMAN...
WATFORD CITY...STANLEY...MOTT...MEDORA...HETTINGER AND BEACH
1210 AM CDT TUE JUN 7 2005

...THE TORNADO WATCH FOR WESTERN NORTH DAKOTA HAS ENDED...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WESTERN
NORTH DAKOTA THIS MORNING BUT THE STRONGEST ACTIVITY HAS MOVED INTO
CENTRAL NORTH DAKOTA.
Local storm report, Jun 7, 12:29 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1229 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 AM     TSTM WND DMG     LINCOLN                 46.77N 100.70W
06/07/2005                   BURLEIGH           ND   LAW ENFORCEMENT

            BURLEIGH COUNTY DEPUTY REPORTS ROOF BLOWN OFF OF TRAILER
            HOME ESTIMATED WINDS 60 MPH +

&&

VROLLER
Local storm report, Jun 7, 12:32 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1232 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     15 WNW MANDAN           46.91N 101.18W
06/07/2005                   MORTON             ND   PUBLIC

            PARKED 24 FOOT PULL TYPE CAMPER SPUN AROUND IN 60 MPH +
            WINDS

&&

VROLLER

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:48 PM CDTSevere Thunderstorm WarningBISBowman, Golden Valley, Slope57 min
Jun 6, 8:06 PM CDTTornado WarningBISGolden Valley, Slope24 min
Jun 6, 8:30 PM CDTTornado WarningBISGolden Valley, Slope45 min
Jun 6, 8:30 PM CDTTornado WarningBISBowman45 min
Jun 6, 8:56 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger, Slope51 min
Jun 6, 9:01 PM CDTSevere Thunderstorm WarningBISBillings44 min
Jun 6, 9:20 PM CDTSevere Thunderstorm WarningBISStark40 min
Jun 6, 9:42 PM CDTSevere Thunderstorm WarningBISStark48 min
Jun 6, 9:44 PM CDTTornado WarningBISAdams31 min
Jun 6, 10:29 PM CDTSevere Thunderstorm WarningBISAdams, Hettinger31 min
Jun 6, 10:39 PM CDTSevere Thunderstorm WarningBISDunn, McLean, Mercer68 min
Jun 6, 10:55 PM CDTSevere Thunderstorm WarningBISGrant, Sioux65 min
Jun 6, 11:06 PM CDTSevere Thunderstorm WarningBISMorton, Oliver54 min
Jun 6, 11:15 PM CDTSevere Thunderstorm WarningBISBurke, Mountrail48 min
Jun 6, 11:33 PM CDTSevere Thunderstorm WarningBISEmmons43 min
Jun 6, 11:41 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, Logan, McIntosh, McLean, Morton and 1 more64 min
Jun 6, 11:44 PM CDTSevere Thunderstorm WarningBISWard64 min
Jun 6, 11:51 PM CDTSevere Thunderstorm WarningBISMcHenry58 min
Jun 7, 12:55 AM CDTSevere Thunderstorm WarningBISMcHenry, Sheridan65 min
Jun 7, 12:55 AM CDTTornado WarningBISLaMoure, Logan23 min
Jun 7, 1:24 AM CDTSevere Thunderstorm WarningBISDickey36 min
Jun 7, 1:47 AM CDTSevere Thunderstorm WarningBISLaMoure34 min
Jun 7, 6:05 PM CDTSevere Thunderstorm WarningBISGrant55 min
Jun 7, 6:16 PM CDTSevere Thunderstorm WarningBISSioux44 min
Jun 7, 6:26 PM CDTFlash Flood WarningBISGrant, Sioux2 hr
Jun 7, 6:58 PM CDTSevere Thunderstorm WarningBISGrant, Sioux62 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.